Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had lower calf pain, tender to touch starting to limp. Advise?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 7065 Questions
Question
I have had lower calf pain for about a week. It's tender to the touch. Starting to limp a bit. Don't recall straining it in anyway.
Posted Tue, 17 Sep 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Ivan R. Rommstein 2 hours later
Brief Answer:
it can be vascular issue.

Detailed Answer:
If you don't remember any injury,exscesive walking or running or muscle pulling then it may indicate some blood flow disorders which is common in this area. So this isn't emergency but you should do doppler ultrasound of entire leg to verify is there arterial or venous obstruction or blood clot.
if there is redness of skin,warm skin and pain while touching the. It could be infection so visit infectiologist in this case. Wish you good health. Regards
Above answer was peer-reviewed by
 
Follow-up: Had lower calf pain, tender to touch starting to limp. Advise? 8 minutes later
So, would it be reccommended to call my clinic on Tuesday when there office hours resume? There isn't any noticiable redness but looks a bit swollen then the other leg. It's tender to the touch. No fever or the area isn't warm. Between now and Tuesday is there anything that would help the discomfort?
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
hi

Detailed Answer:
You can wait till that just if signs of inflammation occur such as redness ,pus,fever and tingling in leg,you should visit doctor before to start antibiotic treatment
.Till that keep your leg elevated,put some ice every few hours for 20 min,reduce salt and alcohol intake,rest but move your feet in all directions.it will increase blood flow.take ibuprofen for pain.Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor